Tennessee, 2005

Lightning Strike in Tennessee, July 30, 2005

July 30, 2005 · NWS OHX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$21,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 30, 9:21 AM CST, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 30, 9:21 AM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1021 AM CDT SAT JUL 30 2005

.DISCUSSION...14Z MSAS ANALYSIS SHOWED LARGE HIGH PRESSURE RIDGE
EXTENDING FROM TX NE INTO THE GREAT LAKES...AND A WEAK TROUGH OF LOW
PRESSURE FROM NEAR MOBILE BAY EXTENDING NW INTO NW MS.

MORNING UPPER AIR ANALYSES SHOWED A LARGE RIDGE IN PLACE AT 500 MB
OVER S AND CENTRAL ROCKY MOUNTAIN STATES...AND CENTERED OVER S CO.
THE WESTERLIES WERE LOCATED WELL N OF OUR REGION ACROSS N U.S. AND
EXTENDING INTO NEW ENGLAND.

HIGHER MOISTURE WAS OBSERVED AT 700 MB LEVEL FROM MS E INTO GA. DEW
POINT TEMPERATURES AT 850 MB SHOWED A MOIST AXIS EXTENDING FROM E LA
NE INTO NC AND VA...WITH HIGHEST VALUES IN TN IN THE E. A WEAK
CYCLONIC CIRCULATION WAS NOTED AT 850...700 AND 300 MB LEVELS OVER
LA INTO SW MS.

12Z BNA SOUNDING SHOWED MOST OF MOISTURE CONFINED TO 850 MB AND
BELOW...VERY SIMILAR TO YESTERDAYS SOUNDING...WITH VERY DRY MID AND
UPPER LEVELS...EVEN DRIER IN UPPER LEVELS THAN YESTERDAY AT THAT
TIME. TEMPERATURES WERE A TAD WARMER IN THE LOWER LEVELS.

ALL THE ABOVE POINTS TO GENERALLY PARTLY CLOUDY SKIES TODAY...WITH
HIGH TEMPERATURES A FEW DEGREES WARMER THAN YESTERDAY. USING A
PRECIPITATION EFFICIENCY STUDY FROM NWSFO PEACH TREE CITY...
PROBABILITY OF PRECIPITATION SHOWS THAT THERE MAY BE ENOUGH MOISTURE
IN PLACE BY LATER THIS AFTERNOON TO GIVE RISE TO ISOLATED SHOWERS
...PERHAPS A THUNDERSTORM OR TWO...OVER THE CUMBERLAND PLATEAU. BUT
THERE IS NEUTRAL OR DOWNWARD MOTION FORECAST. BUT WITH THE VERY DRY
MID AND UPPER LEVELS...I WILL HOLD OFF FOR NOW AND NOT MENTION THAT
IN UPDATE THAT WILL BE ISSUED SHORTLY.

WILL UPDATE TO MENTION A LITTLE BIGGER RANGE IN HIGH TEMPERATURES
FOR TODAY... AND GO PARTLY CLOUDY IN S AND E RATHER THAN MOSTLY
SUNNY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

STEIGERWALDT
Hazardous weather outlook, Jul 30, 4:30 AM CST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SAT JUL 30 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-311030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SAT JUL 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

19

The radar

The Nashville radar (KOHX), 84 km away, was scanning. The volume nearest the first event began at 16:59 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Maury

When
July 30, 11:00 AM CST
Where
Maury County, Columbia
Property damage
$21,000
Reported by
NEWSPAPER
Coordinates
35.617, -87.077 (the zone’s center; the record gives no point)

Sheriff said that lightning strikes damaged a dishwasher at the jail which cost $16,000 and destroyed a transformer, the lighting and communications systems at the jail.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463976.